Alert archive / Alabama / Flash Flood Warnings in 2017
Flash Flood Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jan 21, 2017, 10:13 PM CST for Henry County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2017, 10:13 PM CST (04:13 UTC)
- Expired
- Jan 22, 2017, 2:45 AM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Henry County, AL
The radar
The Ft Rucker radar (KEOX), 32 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WGUS52 KTAE 220413
FFWTAE
ALC067-220615-
/O.NEW.KTAE.FF.W.0004.170122T0413Z-170122T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1013 PM CST SAT JAN 21 2017
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Henry County in southeastern Alabama...
* Until 1215 AM CST
* At 1012 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain have
fallen in the last hour with heavier rainfall moving into the
area. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Abbeville, Headland, Newville, Haleburg, Grandberry Crossroads,
Shorterville, Capps, Tumbleton, Willis Crossroads, Dancey, Murphy
Station, Graball, Barnes, Abbeville Municipal A/P, Kirkland
Crossroads, Blackwood, Headland Municipal A/P, Balkum, Hayes and
Miller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3166 8508 3164 8509 3162 8506 3157 8506
3154 8504 3147 8507 3143 8507 3143 8508
3140 8508 3137 8509 3133 8508 3131 8509
3132 8542 3164 8542
$$
42-DVD1 follow-up statement
613
WGUS52 KTAE 220543
FFWTAE
ALC067-220845-
/O.EXT.KTAE.FF.W.0004.000000T0000Z-170122T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1143 PM CST SAT JAN 21 2017
The National Weather Service in Tallahassee has extended the
* Flash Flood Warning for...
Henry County in southeastern Alabama...
* Until 245 AM CST
* At 1143 PM CST, Doppler radar indicated thunderstorms producing
heavy rain moving back into the area. Flash flooding is likely.
* Some locations that will experience flooding include...
Abbeville, Headland, Newville, Haleburg, Grandberry Crossroads,
Shorterville, Capps, Tumbleton, Willis Crossroads, Dancey, Murphy
Station, Graball, Barnes, Abbeville Municipal A/P, Kirkland
Crossroads, Blackwood, Headland Municipal A/P, Balkum, Hayes and
Miller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3166 8508 3164 8509 3162 8506 3157 8506
3154 8504 3147 8507 3143 8507 3143 8508
3140 8508 3137 8509 3133 8508 3131 8509
3132 8542 3164 8542
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 9:21 PM CST, 52 minutes earlier.
Area forecast discussion, Jan 21, 9:21 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1021 PM EST Sat Jan 21 2017
...Scattered severe storms possible overnight in southeast Alabama
and the Florida Panhandle...
.NEAR TERM [Through Tonight]...
Our area is under the eastern end of a southern stream mid- and
upper-level trough with a strong jet streak that stretches across
the CONUS's southern border. This low will deepen overnight as it
digs southeastward into the ArkLaTex. The surface and low level
reflection of this dynamic system lies over the TX-OK border,
but 850 mb winds are surging across TX and eastward along the Gulf
coast. Well ahead of the centers of low pressure, under the
influence of this enhanced wind field is a mesoscale convective
system that is rich with warm, moist, and unStable Gulf air. The
00Z LIX sounding showed MUCAPE over 2000 J/kg, with mid level lapse
rates over 7 C/km and 95 kts 0-6 km shear. Given these extreme
values, SPC has highlighted the area to be effected by this MCS under
a tornado watch with the distinction of a particularly dangerous
situation. This means that significant tornadoes (EF2+) are
possible tonight as well as higher end damaging winds (up to 75
MPH) and large hail (up to 2.5" in diameter). Local radar imagery
shows the bulk of the convection currently stretching across
southern AL, but is expected to fill in across the area outlined
in SPC's tornado watch. Please stay weather aware tonight and make
sure you have multiple methods to receive warning information.
&&
.PREV DISCUSSION [638 PM EST]...
.SHORT TERM [Sunday Through Monday Night]...
By morning Sunday a secondary wave of severe storms is expected to
have moved through the Florida panhandle, southeast Alabama, and
southwest Georgia. By mid-morning and early afternoon, a cold front
will be moving through the Tri-State region and aligning once again
with a quite favorable environment. There's some disagreement as to
just how steep the lapse rates will be, but a fair consensus on the
strength of the wind fields and magnitude of instability. Damaging
winds and tornadoes will be possible in the strongest storms, with
hail being a lesser threat but still possible. The most favorable
region for development along the cold front will be along and east
of a line from Albany through Tallahassee, or east of where strong
storms existed overnight. The threat for severe storms should come
to an end in the late afternoon. A scattering of showers will remain
possible through Sunday night and Monday as the main upper level
system passes through the region, but thunderstorms are not
expected over this period.
.LONG TERM [Tuesday Through Saturday]...
Tuesday and Wednesday we will be between weather systems as ridge
builds into the area. With southerly wind returning during this time
a warmup is expected for Wednesday afternoon (highs around mid to
upper 70s). The warmup will be short lived as another cold front is
forecast to move through the WFO on Thursday. Much cooler air will
accompany this front with high temperatures tumbling down into the
50s Friday and Saturday and low temperatures possibly reaching the
freezing level.
.AVIATION [Through 00Z Monday]...
The remnants of this afternoon's squall line lies just southeast of
TLH and VLD. Low cigs remain in place though, and aside from a few
brief breaks to VFR conditions, cigs are expected to remain mostly
MVFR until storms start back up again and cigs and vsbys lower to
IFR or possibly LIFR levels. Our next round of storms are expected
to move S to N late tonight/early tomorrow morning, followed by
another round moving W to E Sunday morning through afternoon.
Strong, gusty winds from the south are expected behind the final
line.
.MARINE...
Southwesterly Advisory level winds will shift westerly or even
northwesterly beginning late Sunday behind a cold front. Behind the
front late Sunday and into Monday sustained winds will near Gale
conditions, with occasional Gale force gusts expected. Seas will
build to around 14 feet well offshore, but even as high as 10 feet
within 20 miles of the Panhandle coast. Advisory level seas are not
expected to completely subside until Tuesday morning.
.FIRE WEATHER...
Several rounds of thunderstorms today and tomorrow will keep RHs
well above critical thresholds and fuel moisture high through the
period, precluding any red flag warning conditions. Elevated
transport and 20 foot winds on Sunday will yield high dispersion
values across much of the region, particularly the western half.
.HYDROLOGY...
Local rivers are starting to rise as rain continues to fall. Rain
totals in Southeast Alabama, Southwest Georgia and Panhandle Florida
are generally 1 to 3 inches with isolated areas of 4 inches as of
Saturday afternoon. Another 2 to 3 inches of rain is likely through
tomorrow. The rivers will be monitored closely as some may reach
flood stage in a couple days. Flood warnings may be issued
tonight or tomorrow when certainty is higher.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 65 73 54 62 42 / 80 90 10 10 0
Panama City 67 71 57 62 47 / 80 90 10 10 0
Dothan 63 71 52 58 41 / 90 70 30 10 0
Albany 63 72 52 58 41 / 90 80 20 20 0
Valdosta 64 74 53 61 42 / 80 90 10 10 0
Cross City 66 74 58 63 43 / 40 90 50 10 0
Apalachicola 68 72 59 63 48 / 60 90 30 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Monday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory from 1 AM EST /midnight CST/ Sunday to 1 AM
EST /midnight CST/ Tuesday for Coastal Bay-Coastal Gulf-
South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 AM EST Tuesday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Moore
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Moore
MARINE...Harrigan
FIRE WEATHER...Moore
HYDROLOGY...McDermottIn the hours before
Local storm report, Jan 21, 4:34 PM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD 5 SW SYLVESTER AIRPORT 31.48N 83.91W
01/21/2017 WORTH GA LAW ENFORCEMENT
PORTERS CORNER ROAD WASHED OUT BETWEEN BEN PEAVY RD AND
GWINES RD.
&&
MOORELocal storm report, Jan 21, 6:05 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 2 E EAST ALBANY 31.53N 83.95W
01/21/2017 WORTH GA LAW ENFORCEMENT
SEVERAL TREES DOWN NEAR PORTERS CORNER RD.
0100 PM TSTM WND DMG 2 WSW BRIDGEBORO 31.39N 84.01W
01/21/2017 MITCHELL GA 911 CALL CENTER
TREE DOWN ON HWY 112 AT THE WORTH COUNTY LINE.
&&
DVDLocal storm report, Jan 21, 6:13 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 SE DAWSON 31.71N 84.39W
01/21/2017 TERRELL GA UTILITY COMPANY
FALLEN OR LEANING TREES AND LIMBS RESULTED IN POWER
OUTAGES
1215 PM TSTM WND DMG BRONWOOD 31.83N 84.36W
01/21/2017 TERRELL GA UTILITY COMPANY
FALLEN OR LEANING TREES AND LIMBS RESULTED IN POWER
OUTAGES
1225 PM TSTM WND DMG 3 SW LEESBURG 31.70N 84.20W
01/21/2017 LEE GA UTILITY COMPANY
FALLEN TREES OR LIMBS RESULTED IN POWER OUTAGES
1225 PM TSTM WND DMG 4 E SMITHVILLE 31.89N 84.18W
01/21/2017 LEE GA UTILITY COMPANY
FALLEN TREES AND LIMBS RESULTED IN POWER OUTAGES
&&
DVDLocal storm report, Jan 21, 6:28 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 PM EST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM MARINE TSTM WIND 2 W PANAMA CITY BEACH 30.21N 85.88W
01/21/2017 M50.00 MPH GMZ750 FL C-MAN STATION
PCBF1 MEASURED 50 MPH GUST
&&
DVDLocal storm report, Jan 21, 6:33 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
733 PM EST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG BACONTON 31.38N 84.16W
01/21/2017 MITCHELL GA UTILITY COMPANY
POWER LINES DOWN AROUND BACONTON
&&
DVDLocal storm report, Jan 21, 9:53 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1053 PM EST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD S ELBA 31.41N 86.07W
01/21/2017 COFFEE AL 911 CALL CENTER
FLOODING AT E. DAVIS AND CLAXTON. ROAD IS IMPASSABLE
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:18 PM CST | Tornado Warning | TAE | Coffee, Geneva | 15 min |
| Jan 21, 9:35 PM CST | Flash Flood Warning | TAE | Coffee, Dale | 5 hr |
| Jan 21, 10:06 PM CST | Severe Thunderstorm Warning | TAE | Dale, Henry | 39 min |
| Jan 21, 11:59 PM CST | Severe Thunderstorm Warning | TAE | Henry, Houston | 46 min |
| Jan 22, 1:59 AM CST | Severe Thunderstorm Warning | TAE | Houston | 46 min |
| Jan 22, 2:17 AM CST | River Flood Warning | TAE | Dale | 57 hr |
| Jan 22, 2:39 AM CST | Wind Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 14 hr |
| Jan 22, 8:25 AM CST | River Flood Warning | TAE | Geneva | 4 days |
| Jan 22, 9:12 AM CST | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 21 min |
| Jan 22, 9:57 AM CST | Severe Thunderstorm Warning | TAE | Geneva | 48 min |
| Jan 22, 10:28 AM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 47 min |
| Jan 22, 11:16 AM CST | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 29 min |
| Jan 22, 11:22 AM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva | 53 min |
| Jan 22, 12:12 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 48 min |
| Jan 22, 12:23 PM CST | Tornado Warning | TAE | Dale, Geneva, Houston | 37 min |
| Jan 22, 12:56 PM CST | Tornado Warning | TAE | Henry, Houston | 34 min |
| Jan 22, 12:59 PM CST | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 46 min |
| Jan 22, 1:20 PM CST | Tornado Warning | TAE | Henry | 25 min |
| Jan 22, 1:39 PM CST | Tornado Warning | TAE | Houston | 36 min |
Nearby
Flash Flood Warnings in Alabama, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.